Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 75, NWS Cleveland, OH

October 2, 2020

NWS Cleveland, OH issued this small craft advisory at Oct 2, 2020, 4:01 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2020, 4:01 AM EDT (08:01 UTC)
Expired
Oct 3, 2020, 1:00 AM EDT
In force
21 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

990 
WHUS71 KCLE 020801
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
401 AM EDT Fri Oct 2 2020

LEZ145-146-021615-
/O.NEW.KCLE.SC.Y.0075.201002T0801Z-201002T2000Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
401 AM EDT Fri Oct 2 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 25 
  knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion to 
  Avon Point OH and nearshore waters of Lake Erie from Avon 
  Point to Willowick OH.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147>149-021615-
/O.NEW.KCLE.SC.Y.0075.201002T0801Z-201003T0200Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
401 AM EDT Fri Oct 2 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...West winds 10 to 20 knots with gusts up to 25 knots and 
  waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
405 
WHUS71 KCLE 021403
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1003 AM EDT Fri Oct 2 2020

LEZ145-146-022000-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-201002T2000Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
1003 AM EDT Fri Oct 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots
  and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion to 
  Avon Point OH and nearshore waters of Lake Erie from Avon 
  Point to Willowick OH.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147>149-022215-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-201003T0200Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1003 AM EDT Fri Oct 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...West winds 10 to 20 knots with gusts up to 25 knots and 
  waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
153 
WHUS71 KCLE 021957
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
357 PM EDT Fri Oct 2 2020

LEZ145-146-022300-
/O.EXT.KCLE.SC.Y.0075.000000T0000Z-201002T2300Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
357 PM EDT Fri Oct 2 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots with gusts up to 25 knots and 
  waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion to 
  Avon Point OH and nearshore waters of Lake Erie from Avon 
  Point to Willowick OH.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147>149-030200-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-201003T0200Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
357 PM EDT Fri Oct 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...West winds 10 to 20 knots with gusts up to 25 knots and 
  waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
181 
WHUS71 KCLE 022258
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
658 PM EDT Fri Oct 2 2020

LEZ145-146-030000-
/O.CAN.KCLE.SC.Y.0075.000000T0000Z-201002T2300Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
658 PM EDT Fri Oct 2 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions are no longer hazardous to small craft.

$$

LEZ149-030500-
/O.EXT.KCLE.SC.Y.0075.000000T0000Z-201003T0500Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
658 PM EDT Fri Oct 2 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT SATURDAY...

* WHAT...West winds 15 to 20 knots with gusts up to 25 knots and 
  waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...Until 1 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147-148-030200-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-201003T0200Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
658 PM EDT Fri Oct 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Northwest winds around 15 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick to 
  Conneaut OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
748 
WHUS71 KCLE 030149
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
949 PM EDT Fri Oct 2 2020

LEZ147-148-030300-
/O.EXP.KCLE.SC.Y.0075.000000T0000Z-201003T0200Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
949 PM EDT Fri Oct 2 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Conditions are no longer hazardous to small craft.

$$

LEZ149-030500-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-201003T0500Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
949 PM EDT Fri Oct 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
SATURDAY...

* WHAT...Northwest winds around 15 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...Until 1 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 2, 2:21 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 2, 2:21 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
221 AM EDT Fri Oct 2 2020

.SYNOPSIS...
A cold front will move south across Lake Erie tonight,
becoming nearly stationary through Friday. High pressure will build
from the west on Saturday. By Sunday, a low pressure system will
enter the Great Lakes region. High pressure returns across the
region on Monday.

&&

.NEAR TERM /THROUGH TODAY/...
10 PM Update...
Inland showers across the area have largely diminished. Lake
effect showers persist over Lake Erie and mainly the lakeshore
areas of northeast Ohio. Adjusted PoPs to reflect current radar
trends and latest hi-res guidance.

Original Discussion...
Potent, compact shortwave trough over MI this afternoon has lead to
the development of scattered to numerous showers and thunderstorms.
Some of the stronger storms have resulted in numerous reports of up
to pea size hail with gusts of 40 to 45 mph. Showers and
thunderstorms will begin to diminish later this afternoon and
evening as the sun sets as this activity is mainly diurnally driven.

Some lingering showers will continue across the lakeshore into
portions of NE OH and NW PA as the shortwave trough pivots south and
east across Lake Erie tonight. Lake enhancement could result in some
thunder possible as well with locally heavy downpours. Behind
trough/cold front flow over the lake will become northwesterly with
850 mb temps around 0C, favoring lake effect rain. Some thunder is
also possible given lake effect instability in excess of 1000 J/kg
forecast across extreme NE OH and NW PA. This prolonged
northwesterly flow will linger through Friday evening with lake
effect rain chances remaining through Friday night.

As high pressure begins to build in across the Ohio Valley Friday
night, an area of convergence across the lake will be possible,
mainly from the Islands eastward as a trailing piece of the
shortwave trough and front lingers. A better chance for waterspouts
appears possible early Saturday morning given cold air aloft,
increased low level moisture, and convergence zone in place. In
addition, some areas of patchy frost will be possible across the
southeast portion of the area. Forecast temperatures as of now are
in the upper 30s, but could change in future forecasts given sky
cover.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
High pressure will result in quiet conditions across the area on
Saturday, shifting to New England Saturday night. A gradual increase
in cloud cover on Saturday night will keep lows a few degrees warmer
than Friday night. The next piece of energy will dig into the back
side of the upper trough with surface low pressure developing near
southern Lake Michigan by Sunday morning. Showers are expected to
expand from west to east across the area Sunday afternoon into
Sunday night as the upper trough tightens and digs to the Ohio
Valley. As the trough axis shifts to the east, deep layer dry air
will overspread the area with lake effect showers dwindling quickly
on Monday morning.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The large area of surface high pressure overhead on Tuesday will
shift to the southeast coast ahead of the next trough developing
across the Great Lakes Region. Southwest flow will develop on
Tuesday with temperatures gradually warming into the mid and upper
60s through Wednesday. A second piece of energy will force the next
strong cold front south across the area late Wednesday with
temperatures trending back down to end the long term.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
Lake effect rain showers and some MVFR cloud cover will impact
many of the terminals this morning as a cold front slowly slides
south across the area. Guidance hinting at some brief IFR
conditions at KMFD and KCAK just before 12Z, otherwise MVFR/VFR
will prevail. Shower activity will continue after 12Z at some
eastern sites, but mainly at KERI through much of the period.
West northwest winds will prevail through today, becoming
lighter after 00Z, and with some gusts to 20 kts possible at
KERI.

Outlook...Non-VFR possible at KCLE/KERI with occasional lake
effect rain showers through Saturday morning. Non-VFR possible
with rain Sunday morning through late Sunday night.

&&

.MARINE...
Winds remain on the west/northwest on eastern Lake Erie, therefore
keeping higher waves going in the nearshore waters a little longer
into this evening. Have extended the Small Craft Advisory and High
Swim Risk through 10 PM from Willowick to the New York line.
Otherwise a few thunderstorms are expected to cross the lake late
this afternoon and could result in a few wind gusts to 40 knots and
Small Hail out of the strongest storms.

After a brief break in Small Craft conditions, another cold front
will move south across Lake Erie overnight with waves and northerly
flow increasing from Vermilion to the Pennsylvania state line on
Friday. Another round of Small Craft Advisories can be expected and
a continued chance of waterspouts. High pressure will expand over
the lake Friday night into Saturday with improving marine
conditions. Land breezes are expected to develop Friday night
however and maintain a good set-up for waterspouts into Saturday.
Generally good marine conditions are expected on Lake Erie for the
first part of next week with southwest flow ramping up ahead of the
next front on Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kahn
NEAR TERM...Kahn/Saunders
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Greenawalt
MARINE...KEC
Hazardous weather outlook, Oct 1, 9:54 PM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
954 PM EDT Thu Oct 1 2020

OHZ003-006>014-017>023-027>033-036>038-047-PAZ002-003-030200-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Southern Erie-
954 PM EDT Thu Oct 1 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ089-PAZ001-030200-
Ashtabula Lakeshore-Northern Erie-
954 PM EDT Thu Oct 1 2020

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 AM EDT FRIDAY...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-030200-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
954 PM EDT Thu Oct 1 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Waterspouts are possible across Lake Erie Friday night into Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:53 PM EDTSpecial Marine WarningCLE82 min
Oct 2, 1:32 PM EDTFrost AdvisoryCLEAshland, Crawford, Erie, Hancock, Holmes, Huron and 18 more18 hr
Oct 2, 5:59 PM EDTSpecial Marine WarningCLE91 min

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.